# SDR 2020FA0000343

- Difficulty date: July 24, 2020
- Submitted: July 24, 2020
- Operation: General aviation
- Aircraft: N416BL
- Make and model: Diamon DA 40 NG
- Aircraft serial: 40NC086
- Aircraft time: 561 hours
- Engine: Austro E4
- Engine time: 561 hours
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Actuator
- Part number: E4A41120000
- Condition: Deteriorated
- Location: Wastegate
- Part time: 379 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

WASTEGATE ACTUATOR FAILS CAUSING ECU OVERBOOST FAIL CODES. WHEN THE ACTUATOR IS PRESSURE TESTED IT IS FOUND TO LEAK AIR DUE TO A LEAKING DIAPHRAGM. ACROSS A FLEET OF NINE DA40NGS AND DA42NGS ABOUT 25 OF THESE ACTUATORS HAVE NEEDED TO BE REPLACED OVER THE PAST 2 YEARS. THEY ONLY SEEM TO LAST 100-300HRS ROUGHLY.
